Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Gaylord, MI

April 21, 2012

NWS Gaylord, MI issued this small craft advisory at Apr 21, 2012, 10:59 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 10:59 AM EDT (14:59 UTC)
Expired
Apr 21, 2012, 9:53 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WHUS73 KAPX 211459
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EDT SAT APR 21 2012

LHZ348-349-212300-
/O.NEW.KAPX.SC.Y.0045.120421T1459Z-120422T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1059 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
283 
WHUS73 KAPX 212002
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT SAT APR 21 2012

LHZ348-349-220400-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-120422T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
402 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
637 
WHUS73 KAPX 220153
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
953 PM EDT SAT APR 21 2012

LHZ348-349-220300-
/O.CAN.KAPX.SC.Y.0045.000000T0000Z-120422T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
953 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 7:01 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 21, 7:01 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
701 AM EDT SAT APR 21 2012

.SYNOPSIS...
ISSUED AT 310 AM EDT SAT APR 21 2012

HIGH PRESSURE WILL GRADUALLY NOSE ITS WAY BACK INTO THE AREA THROUGH
THE WEEKEND...AND STICK AROUND INTO MONDAY AS WELL...PROVIDING A
STRETCH OF SEASONABLY COOL WEATHER BUT WITH A GOOD DEAL OF SUNSHINE
EACH DAY. OUR NEXT CHANCE FOR PRECIPITATION WILL WAIT UNTIL MONDAY
NIGHT OR TUESDAY AT THE EARLIEST...AS LOW PRESSURE TAKES SHAPE OVER
THE EASTERN GREAT LAKES. HOWEVER...THE BEST CHANCES FOR RAIN WILL
REMAIN EAST AND SOUTH OF NORTHERN MICHIGAN RIGHT ON THROUGH MUCH OF
NEXT WEEK.

&&

.UPDATE...
ISSUED AT 700 AM EDT SAT APR 21 2012

SKIES HAVE COMPLETELY CLEARED ACROSS OUR CWA EARLY THIS MORNING AS
HIGH PRESSURE AND DRY AIR BUILD SOUTH OUT OF CANADA AND INTO THE
WRN GREAT LAKES REGION. STILL EXPECT SOME SCATTERED DIURNAL CU
DEVELOPMENT BY THIS AFTERNOON. OTHERWISE...A QUIET EARLY SPRING
DAY IS EXPECTED...WITH AFTERNOON HIGHS IN THE UPPER 40S AND LOWER
50S.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 310 AM EDT SAT APR 21 2012

COLD CANADIAN HIGH PRESSURE AND DRY AIR THRU THE COLUMN WILL
CONTINUE TO BUILD SOUTH INTO MICHIGAN TODAY THRU SUNDAY. AFTER A
RATHER BUSY END TO THE WORKWEEK WEATHER-WISE...THIS WEEKEND WILL
FEATURE QUIET WEATHER AND MAINLY CLEAR SKIES. INLAND AREAS WILL
SEE SOME DIURNALLY-DRIVEN CU DEVELOP BOTH THIS AFTERNOON AND
SUNDAY AFTERNOON. ANY CU THAT DOES DEVELOP WILL QUICKLY DISSIPATE
WITH LOSS OF DAYTIME INSTABILITY...RESULTING IN CLEAR NOCTURNAL
SKIES. TEMPS WILL BE AROUND 10 DEGREES BELOW NORMAL THRU THE
WEEKEND THANKS TO THE CHILLY AIRMASS IN PLACE. AFTERNOON HIGHS
BOTH TODAY AND SUNDAY WILL BE IN THE UPPER 40S TO LOWER 50S...WITH
OVERNIGHT LOWS MAINLY IN THE 20S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 310 AM EDT SAT APR 21 2012

FAIRLY STABLE 4-WAVE HEMISPHERIC PATTERN CONTINUES TO BE ADVERTISED
BY THE MAJORITY OF THE MEDIUM RANGE GUIDANCE RIGHT ON THROUGH NEXT
WEEK...FEATURING PERSISTENT BUT VARYING DEGREES OF UPPER TROUGHING
OVER MUCH OF THE EASTERN CONUS...WHILE AMPLIFYING RIDGING DOMINATES
THROUGHOUT THE WEST. THE MAIN FORECAST CHALLENGE FOR US UP HERE IN
THE MAJESTIC NORTHWOODS CONTINUES TO BE TRYING TO DISCERN ANY
SIGNIFICANT PRECIPITATION THREATS THROUGH THE WORK WEEK PERIOD...AND
HONESTLY STARTING TO FEEL THAT CHANCES MIGHT NOT BE OVERLY GREAT.
WITH THAT SAID...CERTAINLY SOME ISSUES TO WORK THROUGH...MAINLY
DEALING FIRST WITH WHAT SHOULD END UP BEING A DOOZY OF A CLOSED
UPPER LOW MEANDERING THROUGH THE NORTHEAST CONUS. CURRENT UPPER
PATTERN TONIGHT HAS ALL THE HALLMARKS OF CLOSED LOW DEVELOPMENT...
WITH DEEPLY MERIDIONAL UPPER TROUGH AXIS TRAVERSING FROM THE WESTERN
LAKES DOWN THROUGH THE GULF OF MEXICO.

ALL THE WHILE...PRONOUNCED PACIFIC JET "FIREHOSE" PATTERN RESIDES
ALONG THE NORTHERN TIER AND DOWN THROUGH THE PLAINS...ALREADY
HELPING FURTHER AMPLIFY THE SOUTHERN EXTENT OF AFOREMENTIONED UPPER
TROUGH. MEANWHILE...DEEP LAYER CONFLUENT FLOW IS IN PLACE ACROSS THE
NORTHERN ATLANTIC AND PROGGED TO ONLY FURTHER INCREASE WITH
TIME...FAVORING A CLOSING OFF OF UPPER ENERGY AS THE SOUTHERN TAIL
OF CURRENT UPPER TROUGH ENDS UP NEGATIVELY TILTED. ALL OF THIS IS TO
SIMPLY SAY THAT RECENT GUIDANCE TRENDS SHOWING DEEPLY CLOSED UPPER
LOW MEANDERING OVER THE EASTERN LAKES/NORTHEAST STATES LOOK JUST
FINE.

WHAT ISN'T AS FINE OR KNOWN AT THIS POINT IS JUST HOW FAR WEST
DEEPER MOISTURE PLUME/PRECIP SHIELD WILL ROTATE ONCE SAID UPPER LOW
GETS TO OUR EAST. MODEL TRENDS THE PAST 24 HOURS HAVE SHOWN A
DISTINCT EASTWARD SHIFT WITH TIME (AND THIS WAS EVEN SLIGHTLY HINTED
AT IN 00Z GUIDANCE LAST NIGHT)...AND PER TRENDS WILL CONTINUE TO
ONLY SHOW SOME SMALL POPS ACROSS EASTERN COUNTIES MONDAY NIGHT INTO
TUESDAY.

WHAT HAPPENS THEREAFTER IS EVEN MORE OF A MYSTERY...WITH TRENDS NOW
POINTING TO UPPER LOW MEANDERING INTO QUEBEC RIGHT ON THROUGH AT
LEAST THURSDAY OR EVEN FRIDAY. THIS IDEA HAS SOME MERIT GIVEN ABOVE-
MENTIONED STRONGER NORTH ATLANTIC CONFLUENCE/BLOCKING ESSENTIALLY
TRAPPING THE MID LEVEL FEATURE SOMEWHERE NEARBY...AND CAN FORESEE AN
EVEN SLOWER EXIT TREND APPEARING IN THE GUIDANCE AS WE HEAD CLOSER
TO THE MIDWEEK TIMEFRAME. THAT WILL HAVE SOME MAJOR IMPLICATIONS ON
OUR WEATHER...AS A SLOWER EXIT WILL LIKELY HELP FURTHER AMPLIFY
UPPER TROUGHING ACROSS THE AREA...EFFECTIVELY SENDING THE BETTER
PRECIP THREATS WELL TO THE SOUTH ALONG A DISPLACED TIGHT THERMAL
GRADIENT. PER CONSENSUS GUIDANCE...WILL PROBABLY NEED TO MAINTAIN A
SMALL PRECIP THREAT FOR AT LEAST A PERIOD OR TWO...THOUGH EVEN THAT
MAY NEED TO BE REMOVED WITH TIME. CERTAINLY SOMETHING TO WATCH.
OVERALL TREND OF TEMPS LOOKS TO BE AT OR BELOW NORMAL THROUGH MUCH
OF THE EXTENDED FORECAST PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 700 AM EDT SAT APR 21 2012

SOLID VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU THE 24 HR
FORECAST PERIOD THANKS TO HIGH PRESSURE AND DRY AIR BUILDING SOUTH
OUT OF CANADA. ONLY SCATTERED DIURNALLY-DRIVEN CU WILL PRECLUDE A
COMPLETELY SUNNY DAY...WITH THE MAJORITY OF THE CU STAYING INLAND
OVER INTERIOR SECTIONS OF NRN LWR MICHIGAN AWAY FROM THE
STABILIZING EFFECTS OF THE RELATIVELY COLD LAKES.

&&

.MARINE...
ISSUED AT 310 AM EDT SAT APR 21 2012

WINDS/WAVES WILL REMAIN UNDER SCA CRITERIA THRU THE WEEKEND AS
HIGH PRESSURE BUILDS INTO THE REGION.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MR
SYNOPSIS...DL
SHORT TERM...MR
LONG TERM...DL
AVIATION...MR
MARINE...MR
Hazardous weather outlook, Apr 21, 3:15 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
315 AM EDT SAT APR 21 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
315 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.